does one need to have for anxiety? Here's my situation. i have panic/anxiety disorder. i have been on lexapro (20mg/day) and ativan (.5mgx2/day) for several yrs. i used to experience all of the normal symptoms; feeling of impending doom, racing heart, sweating, etc... i have tried a few times to come off of the meds w/ no success. last fall, i experienced some skipped heartbeats. (i was off lexapro by now) nothing major, i probably experienced 4 skipped beats in 30 min. i took an ativan and they went away.
late winter, i noticed the return of skipped beats. by this time i was taking 5mg of lexapro. the skipped beats seemed to occur every 12-15 beat. they lasted about an hour. i attibuted it to anxiety. well, then the skipped beats started to occur for about an hour or so in the morning and return towards evening for another hour or so.
finally, i went to my doctor, he listened to my heart and ordered some tests. he did some blood work (normal), ordered and echocardiogram (normal), and event monitor (normal). doctor said it was anxiety/panic related. the frequency of the skipped beats went away for about 3 weeks. then the skipped beats started up again, so i worked my way back to 20mg lexapro/ day.
i stayed on the meds for about a month and then started to wean myself off of them again. i thought, my heart is in good shape, i'll get of the meds and lose some weight as well. a week after stopping the meds, the skipped beats came back. so, i have started taking my meds again, and now i am on day 3 of 20mg of lexapro.
what i would like to know is, can a person have just one panic/anxiety symptom? the more i think about the skipped beats, the more they seem to occur. thoughts?
Anxiety affects everyone differently. There are so many different symptoms. It takes the medication at least 2-3 weeks to get back in your system. I don't think stopping after a month is good for you. I say stay on your meds. They can't hurt you. I came off my meds twice and both times I was fine for a few months and then I started having panic attacks with lead to depression. I think I am just going to stay on meds for along time.
thanks for the response. i did some more reading on anxiety and heart palps. i found a clinical study that showed those with panic/anxiety disorder tend to focus more on physical symptoms. the study was about those with heart palpitations due to anxiety and heart palps due to actual heart problems. it indicated that those w/ anxiety noticed their skipped beats more than the other group.
also, i forgot to mention, i do not notice the skipped beats when sleeping or when i am busy doing something or even exercising. it's when i turn my attention back to my heart that they start to occur.
I totally understand what you are going through as I have suffered the exact symptoms (plus many more) as you have. Was on prozac for years, felt I was cured and quit them, did o.k. for awhile. The latest episode was sweats, heart palpitations and just plain FEAR ! My life was totally on hold because of my fear. Changed Drs. and had a series of heart tests including nuclear stress test, blood work for thyroid, etc. All was fine. Am now on effexor (3rd month) and have been on alprazolam (xanex) for YEARS. Still feel a few heart palps but they don't scare me as much now, I can work out, mow the lawn at a quick pace and feel o.k. The FEAR is what gets us down. I won't say that I'm 100% ok but am getting there after dealing with all the side effects of the effexor which aren't fun but am seeing a psychiatrist at my medical drs. request to "tweak" my meds so am hoping for answers.
Hang in there and stay on your meds !!!! Trust me I can tell you, they do help..
thank you for the response. i may have other "symptoms" of anxiety, but do not notice them because i am so focused on the skipped heartbeats. today is a good day, not very many or maybe it's because the meds are slowly starting to kick in. i am trying very hard not to let them control my life. thanks again for responding.